Question I have been taking 50mg of Topamax BID for about 18 months for migraines. I have found it very effective. However, the migraines I still get are not responding to the rescue meds as well. Three weeks ago my MD increased my PM dose to 100mg (and changed the rescue meds-I haven't used yet). Since then the numbness/tingling in my hands is increased significantly. I've had it off and on for the last 18 months, but now it has become a much more consistent thing, and I am concerned about it continuing as I am only 3 weeks into an increased dose. My question is this: now that the tingling is more consistent is there anything I can do to counteract that without reducing the Topamax dose? Is potassium helpful and at what dose?
Answer Hi Becky,
There is no information regarding linking what you are experiencing to changes in potassium levels. It is a known side effect. The manufacturer does not offer a potential antidote. Decreasing the dose or changing the medication may be the only way to solve it.
Thank you for using Allexperts
Eric Brandt, B.Sc. Pharm
I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.
I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.
The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to